MAUDE Adverse Event Report: SYNTHES BETTLACH T25 STARDRIVE SCRWDRVR SHAFT 100MM; SCREWDRIVERS

SYNTHES BETTLACH T25 STARDRIVE SCRWDRVR SHAFT 100MM; SCREWDRIVERS
Catalog Number 03.900.042
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id/initials, age/date of birth and weight are unknown.Device is an instrument and is not implanted/explanted.Contact phone number: (b)(6).Manufacturing location: (b)(4).Manufacturing date: september 08, 2016.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the screwdriver shaft is twisted around its axis.This was detected intra-operatively; the procedure successfully completed.No information available about patient condition and outcome.When the device was received by the manufacturer, it was noted that the screwdriver shaft is broken.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed.The investigation of the complained screwdriver shows that the tip is badly twisted in the direction of screw removal and furthermore approx.2mm at the forefront is broken off.The broken off portion is missing.Because of the damage the complaint relevant dimensions cannot be checked to print specifications anymore.The manufacturing review shows that the production procedure was per the specifications and there were no issues that would contribute to this complaint condition.Lot l064146 was manufactured in september 2016 and all parts were per our specifications.The used material was stainless steel as required and the measured harness was within the specification.The broken surface is homogenous what indicates material conformity as well.Therefore, a manufacturing issue can be excluded.The damage at the tip indicates that a mechanical overloading situation during screw removal is most probably the reason for the breakage and deformation.No indication for product related issue was found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T25 STARDRIVE SCRWDRVR SHAFT 100MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6796880
Report Number9612488-2017-10406
Device Sequence Number831929
Product Code HXX
UDI-Device Identifier07611819791022
UDI-Public(01)07611819791022(10)L064146
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.900.042
Device Lot NumberL064146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1